Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 7, 2010, 8:36 PM MDT for Bowman County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2010, 8:36 PM MDT (02:36 UTC)
- Expired
- Jun 7, 2010, 9:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 202 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WFUS53 KBIS 080236
TORBIS
NDC011-080330-
/O.NEW.KBIS.TO.W.0011.100608T0236Z-100608T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM MDT MON JUN 7 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 930 PM MDT.
* AT 830 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 8 MILES
SOUTHEAST OF BOWMAN. DOPPLER RADAR SHOWED THIS TORNADO MOVING
SOUTHEAST AT 15 MPH.
AT 812 PM MDT...SPOTTERS REPORTED A TORNADO 5 MILES SOUTH OF
BOWMAN CROSSING HIGHWAY 85.
* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
BOWMAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BOWMAN HALEY
DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4607 10342 4617 10330 4608 10300 4596 10299
4594 10299 4594 10300 4593 10317
TIME...MOT...LOC 0234Z 301DEG 14KT 4608 10328
$$
KINNEY2 follow-up statements
959
WWUS53 KBIS 080302
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT MON JUN 7 2010
NDC011-080330-
/O.CON.KBIS.TO.W.0011.000000T0000Z-100608T0330Z/
BOWMAN ND-
902 PM MDT MON JUN 7 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BOWMAN COUNTY
UNTIL 930 PM MDT...
AT 900 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A
ROTATING STORM CAPABLE OF PRODUCING A TORNADO. A TORNADO MAY
DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED 10 MILES SOUTH
OF SCRANTON...OR 15 MILES SOUTHEAST OF BOWMAN...MOVING SOUTHEAST AT
20 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
BOWMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4602 10334 4611 10324 4604 10300 4596 10299
4594 10299 4593 10317
TIME...MOT...LOC 0302Z 308DEG 16KT 4601 10319
$$
KINNEY406
WWUS53 KBIS 080335
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT MON JUN 7 2010
NDC011-080345-
/O.EXP.KBIS.TO.W.0011.000000T0000Z-100608T0330Z/
BOWMAN ND-
935 PM MDT MON JUN 7 2010
...THE TORNADO WARNING FOR SOUTHEASTERN BOWMAN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4602 10334 4611 10324 4604 10300 4596 10299
4594 10299 4593 10317
TIME...MOT...LOC 0302Z 308DEG 16KT 4600 10320
$$
KINNEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:17 PM MDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 2:17 PM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 317 PM CDT MON JUN 7 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... FORECAST CONCERNS IN THE SHORT TERM CONTINUE TO BE PRECIPITATION CHANCES AND AREAL EXTENT...BOTH TONIGHT THROUGH TUESDAY AND THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. GFS/ECMWF/GLOBAL GEM ALL SHOW THE SAME GENERAL PATTERN ALOFT AND AT THE SURFACE. THE MAIN PROBLEM WILL BE STRENGTH...TIMING AND PLACEMENT OF INDIVIDUAL IMPULSES AFFECTING THE AREA. WILL UTILIZE A GENERAL BLEND WITH PREVIOUS FORECAST FOR CONTINUITY. LATEST WATER VAPOR IMAGERY CONTINUES TO SHOW A WEST SOUTHWEST FLOW. UPPER LEVEL JET IS PUSHING THROUGH MONTANA AND AS A RESULT SHOWERS HAVE BEEN INCREASING ACROSS EASTERN MONTANA AND WESTERN NORTH DAKOTA. OVERALL...THINK MODELS ARE STILL A BIT FAST WITH THIS SYSTEM...BUT CERTAINLY BETTER THAN PREVIOUS FEW RUNS. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA TONIGHT...WITH HIGHER CHANCES ACROSS THE WEST AND NORTH. CURRENT SURFACE ANALYSIS IS SHOWING AN AREA OF CONVERGENCE AHEAD OF THE COLD FRONT ALONG WITH INCREASING INSTABILITY. THIS IS CENTERED OVER EAST CENTRAL MONTANA. THINK THAT THIS AREA INTO NORTH CENTRAL NORTH DAKOTA WILL BE THE MOST LIKELY LOCATION FOR ANY STRONGER CONVECTION THIS AFTERNOON AND EVENING. THINK PRECIPITATION MAY LINGER OVER THE FAR EAST TUESDAY MORNING. OTHERWISE WE THINK TUESDAY WILL START OUT DRY. HOWEVER...DO EXPECT SOME DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS TO DEVELOP AND HAVE KEPT AT LEAST A SLIGHT CHANCE OF THUNDER OVER THE ENTIRE CWA. IT WILL BE BREEZY TO WINDY AS WELL TUESDAY AFTERNOON. MODELS DO SHOW SOME INSTABILITY IN THE WEST IN THE AFTERNOON...SO WOULD NOT BE SURPRISED TO SEE SOME GUSTY WINDS AND HAIL WITH ANY CONVECTION THAT WOULD DEVELOP. CONVECTION SHOULD END EARLY TUESDAY EVENING AND A DRY PERIOD IS EXPECTED FROM TUESDAY EVENING THROUGH WEDNESDAY. THE NEXT SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT. WITH MODELS BEING TOO FAST WITH THESE SYSTEMS...HAVE PUSHED BACK THE EASTERN EXTENT OF THE PRECIPITATION...AND LOWERED PROBABILITIES EAST OF THE MISSOURI RIVER. THURSDAY AND THURSDAY NIGHT...SOME TIMING DIFFERENCES REMAIN BUT IT APPEARS TO BE AN ACTIVE PERIOD WITH SHOWER AND THUNDERSTORMS. EC/GEM ARE MORE IMPRESSIVE WITH QPF WEDNESDAY NIGHT INTO THURSDAY. THE GFS BRINGS TWO SEPARATE CONVECTIVE COMPLEXES JUST NORTH AND SOUTH OF THE AREA. ALL MODELS ARE SHOWING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND HAVE RAISED POPS ACCORDINGLY. CAN NOT RULE OUT A STRONG TO SEVERE STORM...BUT THE MAIN THREAT APPEARS TO LAY SOUTH AND EAST OF THE LOCAL AREA. .LONG TERM...FRIDAY THROUGH MONDAY... THE LONG TERM BEGINS WITH A LONGWAVE TROUGH DIGGING IN OVER THE ROCKIES DEPICTED BY BOTH THE GFS AND THE ECMWF. HAVE RAISED CHANCES OF THUNDER FRIDAY AND FRIDAY NIGHT WITH STRONG SOUTHWEST FLOW ALOFT OVER NORTH DAKOTA AND CONTINUED EMBEDDED SHORTWAVES IN THE FLOW ALOFT...WITH A SURFACE LOW OVER THE CO/KS/NE AREA. MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS BY SATURDAY...WITH THE ECMWF DEVELOPING A DEFINITE CUTOFF LOW OVER THE 4-CORNERS AREA AND THE MAIN BELT OF THE WESTERLIES OVER SOUTHERN CANADA. THE ECMWF BEGINS TO LIFT THE CUTOFF LOW NORTHWARD INTO MONTANA/IDAHO/WYOMING BY MONDAY MORNING...AND MEANDERS TO THE WESTERN DAKOTAS/SASKATCHEWAN BY TUESDAY MORNING. MEANWHILE THE GFS BEGINS TO CUT OFF THE LOW ON SATURDAY...BUT THEN THE WESTERLIES DIG THE LONGWAVE TROUGH INTO THE NEAR-CUTOFF LOW AND MOVE THE ENTIRE SYSTEM EASTWARD ACROSS THE PLAINS SUCH THAT BY MONDAY MORNING THE LONGWAVE TROUGH IS ALONG THE RED RIVER VALLEY TO EASTERN NEBRASKA/KANSAS. TODAY IT ITS THE GFS THAT APPEARS TO MIMIC YESTERDAY'S ECMWF...AND WILL GENERALLY FOLLOW THE GFS FOR THE EVOLUTION OF THIS SYSTEM. HIGH TEMPERATURES MAINLY 65 TO 75...WITH LOWS MAINLY 45 TO 55. && .AVIATION... SURFACE TROUGH EXTENDED FROM A LOW OVER SOUTHERN ALBERTA/SASKATCHEWAN TO EASTERN WYOMING. THIS FEATURE...ALONG WITH UPPER LEVEL SHORTWAVES...IS EXPECTED TO MOVE NORTHEAST ACROSS THE STATE. CONVECTION BEGINNING OVER WESTERN NORTH DAKOTA THIS AFTERNOON IS EXPECTED TO INCREASE IN AREAL COVERAGE AND MOVE NORTHEAST TOWARDS KISN/KMOT. VFR CEILINGS THIS AFTERNOON WITH CB BASES AROUND 4000-5000 FEET AND ADVANCING MID LEVEL CLOUD DECK OF 7000-9000 FEET EXPECTED TO SPREAD NORTHEASTWARD AS WELL. AFTER 00Z MVFR CEILINGS EXPECTED TO DEVELOP/MOVE FROM SOUTH DAKOTA NORTHWARD...AFFECTING KDIK AND KISN AFTER 00Z...AND KBIS/KMOT AFTER 03Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JV
Hazardous weather outlook, Jun 7, 3:32 AM MDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 432 AM CDT MON JUN 7 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 432 AM CDT MON JUN 7 2010 /332 AM MDT MON JUN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER SOUTHEASTERN ALBERTA WITH A TRAILING COLD FRONT INTO WESTERN MONTANA WILL SLOWLY MOVE EAST TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA DURING THE DAY TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT. THE THUNDERSTORMS SHOULD REMAIN NON-SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY...THEN WANE TUESDAY EVENING. WEDNESDAY LOOKS DRY AND WARM WITH HIGHS IN THE 70S TO AROUND 80F. HOWEVER BY WEDNESDAY NIGHT AND THURSDAY ANOTHER ROUND OF SHOWERS WILL DEVELOP WITH POSSIBLY HEAVY AMOUNTS OF RAIN AT TIMES...ALONG WITH A CHANCE OF THUNDERSTORMS. THERE COULD BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. MOST OF THE AREA COULD SEE A BREAK IN THE PRECIPITATION OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Special weather statement, Jun 7, 3:25 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT MON JUN 7 2010 NDZ031-072215- GOLDEN VALLEY ND- 325 PM MDT MON JUN 7 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHERN GOLDEN VALLEY COUNTY UNTIL 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF TROTTERS...OR 21 MILES NORTH OF WIBAUX...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... TROTTERS AROUND 355 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. VINING
Local storm report, Jun 7, 5:55 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HEAVY RAIN 3 SE TROTTERS 47.29N 103.87W
06/07/2010 M1.20 INCH GOLDEN VALLEY ND CO-OP OBSERVER
TOTAL RAINFALL SO FAR TODAY...MOST FELL SINCE 230 PM MDT.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:48 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 57 min |
| Jun 8, 1:16 PM MDT | Severe Thunderstorm Warning | BIS | Pierce | 59 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.